My Dr.has me on coreg cr 40mg and added the lisinipril 20mg. I think its to strong as it makes my blood pressure too low. I know some medicines are timed released and should not be cut.
most doses of lisinipril are not time release since it is a once daily dose medicine with a relatively long biphasic half life and can be cut in half. Depending on the dose of your pill cutting it may render its usefulness less then optimal since it may be a subtherapeutic dose. It would be best to ask your doctor if this is advisable. Your should tell your doc your pressure is too low with the addition of the ace inhibitor and allow for his decision in using less or changing your coreg script
I'm on coreg cr for high blood pressure and the lisinipril as a booster to lower it a little more. Resting heart rate is about 75-95. I see the Dr in a week but my BP was down to 98/60 after one dose of the added Lisinipril.
the first dose of an ace can drop pressure more then a continuing dose. The mechanism that the drug uses to block ace1 to convert to ace 2 is more profound initially, the body finds ways to circumvent some of this with additional doses. As you continue using it your pressure may not drop as low. Even if it does this level of pressure unless it makes you uncomfortable isn't serious. The action of almost all ace drugs is dose dependent as well, so using a smaller dose may help. You can call your doc for his/her input as to continuing or lowering dose or forgetting it
I was on Diovan and switched to the same dose of Lisinopril due to insurance issues. After 2 days my BP was 75/50. I called my doctor and he lowered the Lisinopril to 10 mg from the 20 I had taken for 2 days. Since it's only $4 at WalMart, it's no big cost to switch to the lower dosage. Give them a call tomorrow.
Congrats to your doctor for prescribing Coreg. Coreg is one of the best medications for treating high blood pressure. However... both Coreg and Lisinipril come with some side effects, especially tiredness and weakness. Are you having a problem with being overly tired from the medications?
Originally Posted by margiemc
... and added the lisinipril 20mg. I think its too strong as it makes my blood pressure too low.
Blood Pressure medications tend to lower the blood pressure more at some times, than at other times. So...... we high blood pressure patients sometimes have to suffer from very low readings during a few hours of the day, in order to maintain lower, more healthy blood pressure levels throughout the rest of the day.
Have you been tracking how well your Coreg and Lisinipril are working throughout the day?
As an example of how much blood pressure changes during the day, here are some of my readings, by hour of day, for the year 2008. Notice that my lowest average bp, for 2008, was at 8am. It was 109/64 based on 145 readings. My highest reading time was at 5pm (hour 17). It was 129/76 based on 60 readings.
Each line contains the hour of day (1-24, or 1am thru 12am), the bp reading and the number of readings at that hour.
I have cut lisinipril in half to reduce the 10 mg pill to a 5mg dose. But I have a question for Machaon regarding Coreg. Am I correct in assuming you do not use the generic carvedilol. I started out years ago with Coreg and was on it until insurance companies encouraged the use of the generic. I adjusted but more recently I have been experiencing breathing problems, frequent loose bowels and generally miserable. I cut the carvedilol in half and things improved for awhile. Now it appears to be either a good pill day or a bad one. My doctor would not accept medication as a cause of my problems. Required me to get blood work and other tests done that didn't come up with any answers. I insisted on a script for Coreg instead of the generic. Want to find out for myself if there will be a difference. Of course the cost is significantly higher. Today I took my first Coreg dose. Do you have experience with the generic form of Coreg?
Machoan -Regarding Coreg- Are you using the brand name Coreg ? Do you have any experience with the generic carvedilol? Years ago I was on Coreg but then insurance companies pushed for use of generics. I adjusted for several years but lately experience breathing problems and loose bowels. Doctor did not accept medication as the cause and ordered tests etc which came up blank . Meanwhile I reduced dose and got some relief. I insisted on a script for Coreg instead of generic. Cost was high but I need to find out if the brand name will serve me better.
I was on coreg for about 1 year and then was give the generic carvedilol and was on that for almost 4 years. I was having an over all ill feeling, cold and tingling fingers and hands plus the dreadful light-headiness. Finally stopped taken it about 6 weeks ago.
(Live to Fish) Did you go back to the brand name Coreg or change to something else ?. This is my second day on the brand name so it's too soon to make any comparison to the generic . I will report results in another week or so.